sharing a quick fix for diarrhea


Recommended Posts

Like many on Whole 30 before me, I have been having trouble with diarrhea. Then I remembered something I learned from a nurse many years ago when I had diarrhea as a side effect from a medication. (The diarrhea had lasted two months, long after the antibiotic ended.) She recommended taking calcium to slow things down. It worked then, and it worked for me this month during my second Whole 30. 

After a week of diarrhea during my current W30, I took 600 mg. of calcium one night. The next day I took 600 mg. of calcium with each meal. I haven't had to take it since, and everything has returned to normal for me. I have also cut back on the fat, which may or may not have contributed to the diarrhea in the first place. 

I hope this helps someone else out there! 

Link to post
Share on other sites
  • 1 month later...

Thank you. I’ve had this problem for almost a week once I finished my whole30. I may have re introduced more than one thing at a Rome and now I’m totally co fixed as to what ideas and going back to whole30 buteith gluten free grains . I’m confused and feel like crap. I have calcium magnesium tabs but I assumed they might be adding to the problem. Any other advice is greatly appreciated. ! 

Link to post
Share on other sites
  • Moderators

@Fujill magnesium could definitely be adding to the diarrhea problem. 

Try plain foods -- sweet potato or potato with oil or ghee and salt, baked or grilled chicken, broth or soup. If you were fine until reintroductions, but you're continuing to have issues while having gluten-free grains, you might try cutting them out for a while and see if that helps. 

If you want to try the calcium as mentioned above, you'll want to get some that doesn't include magnesium. You could take a medication like Imodium if you need to. 

As long as you're having this issue, be sure you drink plenty of water and salt your food, to help prevent dehydration and electrolyte imbalance, and if you're feeling weak or dizzy or can't get things under control, definitely contact your doctor.

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.